MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN DD INSERT TRIAL W/ JRNY SZ 5-6 9MM; TEMPLATE

SMITH & NEPHEW, INC. LGN DD INSERT TRIAL W/ JRNY SZ 5-6 9MM; TEMPLATE
Model Number 71434627
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, a lgn dd insert trial w/ jrny sz 5-6 9mm was received broken.As this was noticed upon field inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.According to the inspection drawing the final inspection includes the verification that the parts are free of burs, pits, sharp edges, nicks, or any damaged areas.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture, this because there is not enough information to corroborate that the device was received broken due to a manufacturing issue or due to a shipping incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse, rough handling, or shipping are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN DD INSERT TRIAL W/ JRNY SZ 5-6 9MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14655211
Report Number1020279-2022-02884
Device Sequence Number4918928
Product Code HWT
UDI-Device Identifier00885556721766
UDI-Public00885556721766
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434627
Device Catalogue Number71434627
Device Lot Number21FM19797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/18/2022
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown